Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 243, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 12:50 PM EDT for Montgomery County, Tippecanoe County, Indiana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 12:50 PM EDT (16:50 UTC)
- Expired
- Jun 22, 2006, 1:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 1:15 PM EDT | TSTM WND DMG | Darlington, IN | COUPLE TREES DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:24 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 221650 SVRIND INC107-157-221730- /O.NEW.KIND.SV.W.0243.060622T1650Z-060622T1730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 PM EDT THU JUN 22 2006 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... THIS INCLUDES THE CITY OF CRAWFORDSVILLE... SOUTHERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA... * UNTIL 130 PM EDT * AT 1247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WINGATE...OR ABOUT 13 MILES NORTHWEST OF CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEW RICHMOND AROUND 100 PM EDT... CRAWFORDSVILLE AROUND 105 PM EDT... LINDEN AROUND 110 PM EDT... DARLINGTON AROUND 125 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4029 8711 4001 8710 4004 8672 4040 8671 $$ CO
3 follow-up statements
000 WWUS53 KIND 221706 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 106 PM EDT THU JUN 22 2006 INC107-157-221730- /O.CON.KIND.SV.W.0243.000000T0000Z-060622T1730Z/ MONTGOMERY IN-TIPPECANOE IN- 106 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR NORTHERN MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES... AT 103 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINDEN...OR ABOUT 10 MILES NORTH OF CRAWFORDSVILLE...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DARLINGTON AROUND 120 PM EDT... CLARKS HILL AROUND 125 PM EDT... LAT...LON 4029 8711 4001 8710 4004 8672 4040 8671 $$ CO
000 WWUS53 KIND 221719 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 119 PM EDT THU JUN 22 2006 INC107-157-221730- /O.CON.KIND.SV.W.0243.000000T0000Z-060622T1730Z/ MONTGOMERY IN-TIPPECANOE IN- 119 PM EDT THU JUN 22 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT FOR NORTHERN MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES... AT 116 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARKS HILL...OR ABOUT 12 MILES NORTHEAST OF CRAWFORDSVILLE... MOVING EAST AT 25 MPH. LAT...LON 4029 8711 4001 8710 4004 8672 4040 8671 $$ CO
000 WWUS53 KIND 221730 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 PM EDT THU JUN 22 2006 INC107-157-221740- /O.EXP.KIND.SV.W.0243.000000T0000Z-060622T1730Z/ MONTGOMERY IN-TIPPECANOE IN- 130 PM EDT THU JUN 22 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES EXPIRES AT 130 PM EDT... LAT...LON 4029 8711 4001 8710 4004 8672 4040 8671 $$ CO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:45 PM EDT, 5 minutes earlier.
Area forecast discussion, Jun 22, 12:45 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1245 PM EDT THU JUN 22 2006 .AVIATION... FOR 221800Z TAFS...INTITAL LINE OF CONVECTION ALONG OUTFLOW BOUNDARY WILL BE MOVING NEAR OR ACRSS TAF SITES AT ISSUANCE TIME. WILL TRY TO TIME THESE RIGHT AT ISSUANCE TIME IF POSSIBLE. OTHERWISE WILL STICK WITH VCTS. SHOULD BE A LULL IN ORGANIZED ACTIVITY BEFORE NEXT WAVE ARRIVES AFTER 00Z. WITH WIDESPREAD FORCING AVAILABLE LOOKS TO BE A GOOD ENOUGH CHANCE FOR RAIN TO PUT IN MAIN BODY OF TAFS AT THAT TIME. AS RAIN BECOMES MORE WIDESPREAD...MVFR CONDITIONS SHOULD DEVELOP. CONDITIONS WILL IMPROVE DURING FRIDAY MORNING. && .PREV DISCUSSION... (ISSUED 340 AM EDT THU JUN 22 2006) DISCUSSION FOR ZONES AND GRIDS...WEATHER HAS QUIETED DOWN FOR THE MOMENT ACROSS INDIANA. SATELLITE SHOWS A LARGE CLUSTER OF THUNDERSTORMS ACROSS NORTHERN OHIO AND ACROSS NORTHWEST MISSOURI AND KANSAS. SURFACE ANALYSIS SHOWED A SLOW MOVING COLD FRONT FROM EASTERN WISCONSIN TO NORTHERN MISSOURI. THE BIGGEST PROBLEM CONTINUE TO BE CHANCES OF THUNDERSTORMS NEXT SEVERAL DAYS AND POSSIBILITY OF HEAVY RAIN TONIGHT AND FRIDAY. GFS STILL SEEMS TO BE SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WITH LARGE AREA OF CONVECTION OVER THE PLAINS. NAM SEEMS FAIRLY CONSISTENT WITH PREVIOUS RUN AND WILL GO CLOSE TO THE NAM NEXT FEW DAYS. ONE PLACE I WILL DIFFER A LITTLE TODAY IS NAM MAY BE A TAD FAST WITH COLD FRONT. THUS AXIS OF THUNDERSTORMS MAY BE A LITTLE FARTHER NORTH LATE TODAY THAN INDICATED BY NAM. AIRMASS STARTS OUT SOMEWHAT CAPPED THIS MORNING AND WILL NOT BEGIN THUNDERSTORMS UNTIL THIS AFTERNOON ACROSS OUR REGION. WEAK COLD FRONT WILL MOVE TO NORTH PORTIONS OF OUR FORECAST AREA BY 00Z AND TO SOUTHERN INDIANA OVERNIGHT. NAM INDICATES CAPES UP TO 3000 J/KG AND STRONG THUNDERSTORMS CAN BE EXPECTED LATE TODAY. NAM STILL INDICATES A COUPLE ROUNDS OF MODERATE TO HEAVY RAINFALL TONIGHT AND EARLY FRIDAY AS A S/W MOVES EAST FROM THE CENTRAL PLAINS ALONG THE FRONT. 850 MB DOES NOT SHOW A VERY STRONG JET BUT THERE IS WEAK CONVERGENCE AND ALSO THERE IS UPPER DIFFLUENCE AS FROM A 300 MB JET OVER THE EASTERN GREAT LAKES. PRECIPITABLE WATER IS AROUND 2 INCHES. I DONT BELIEVE THIS WILL BE A BIG HEAVY RAIN EVENT...BUT THERE ARE ENOUGH THING FAVORING IT TO KEEP MENTION OF HEAVY RAIN IN FORECAST FOR TONIGHT AND IN THE SOUTH EARLY FRIDAY. COLD FRONT CONTINUES MOVING SOUTH FRIDAY INTO SATURDAY. GFS WITH ITS CONVECTIVE FEEDBACK PROBLEMS OVERDEVELOPS A LOW PRESSURE SYSTEM OVER THE VALLEY AND IS TOO SLOW IN MOVING IT EAST OUT OF OUR REGION FRIDAY NIGHT AND SATURDAY. OVERALL EXTENDED FORECAST LOOKS OK. ONLY CHANGE WAS TO DROP MENTION OF THUNDERSTORMS ON SUNDAY AS WEAK UPPER TROUGH IS TOO FAR WEST SUNDAY TO HAVE ANY EFFECT ON OUR WEATHER. WILL USE A MOS BLEND ON TEMPERATURES. WITH IT STARTING OUT VERY WARM THIS MORNING WILL GO A DEGREE OR TWO HIGHER TODAY THAN PREVIOUS FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...CS PUBLIC...JEH
Hazardous weather outlook, Jun 22, 9:32 AM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 932 AM EDT THU JUN 22 2006 INZ021-028>031-035>049-051>057-060>065-067>072-231345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 832 AM CDT THU JUN 22 2006 /932 AM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...VERY HEAVY RAIN IS POSSIBLE TONIGHT. A FEW AREAS MAY EXPERIENCE LOW LAND FLOODING. A SLOW MOVING COLD FRONT FROM SOUTHERN WISCONSIN TO NORTHERN MISSOURI WILL MOVE TO CENTRAL INDIANA BY THIS EVENING. A WEATHER DISTURBANCE MOVING OUT OF THE PLAINS WILL AND A HOT UNSTABLE AIRMASS OVER INDIANA WILL CAUSE THUNDERSTORMS TO DEVELOP TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY ALONG AND SOUTH OF A TERRE HAUTE TO MUNCIE LINE WITH THE MAIN THREAT AGAIN BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION HEAVY RAINFALL IS POSSIBLE FRIDAY SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME THESE ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 39 min |
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 1:47 PM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 2:30 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Marion | 60 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 56 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 48 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.